MAUDE Adverse Event Report: RAYNHAM CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS

RAYNHAM CODMAN DISPOS PERFORATOR; DISPOSABLE PERFORATORS
Model Number 26-1221
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the drill (electric medtronic legend drill ) stopped and the perforator got stock in patient's skull.No surgical delay.The perforator clicked in place in the drill.
 
Additional Manufacturer Narrative
Updated fields:  d4, g3, g6, h2, h3, h6, h10.The disposable perforator (id (b)(6)) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h10.The disposable perforator (id 261221) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the perforator unit was inspected using the unaided eye: anomalies observed were a lightly soiled perforator and a worn eo label and damaged sleeve.The ifu testing procedure was performed, and the following was observed; the inner and outer drill were frozen and had to be freed before performing the spring test.Once freed, the spring test performed as intended.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release.The unit was found to perform as intended and fulfilled the acceptance criteria.The complaint could not be verified through failure analysis.The root cause is undetermined and was unable to be confirmed in the complaint evaluation.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.

Brand Name
CODMAN DISPOS PERFORATOR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13871681
Report Number3014334038-2022-00063
Device Sequence Number17316535
Product Code HBF
UDI-Device Identifier10886704005100
UDI-Public10886704005100
Combination Product (Y/N)N
PMA/510(K) Number
K791101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number26-1221
Device Catalogue Number261221
Device Lot NumberJ76F14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer05/13/2022
06/28/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date06/02/2022
07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown